North Carolina, 2004Damaging Wind in North Carolina, June 18, 2004
June 18, 2004 · NWS MHX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 18, 1:59 PM EST, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 1:59 PM EST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EDT FRI JUN 18 2004
.SHORT TERM...SCATTERED SHOWERS/TSTMS WILL FORM ALONG SFC
TROF EXTNDG FROM ABOUT ROANOKE RAPIDS TO LUMBERTON LATER THIS
AFTERNOON AND EVENING. ANTICIPATE CONVECTION COULD BE LOCALLY STG
WITH HEAVY RAINFALL RATES GIVEN THE PRECIPITABLE WATER VALUES
OF 2.25 INCHES. PER THE LOCAL WORKSTATION ETA/ETA12...CONVECTION
LIKELY TO STICK AROUND UNTIL AFTER 06Z BEFORE WANING TOWARD
MORNING. VERY HUMID CONDITIONS TO CONTINUE OVERNIGHT WITH MINS NOT
LIKELY TO GET BLO 75 DEGREES ANYWHERE IN THE CWA. FOR SAT...EXPECT
SCATTERED SHOWERS AND TSTMS ALONG SLOWLY ADVANCING FRONT WHICH MOVES
FROM NEAR THE ALBEMARLE SOUND AT 12Z TO NEAR THE CRYSTAL COAST BY
00Z TO 06Z SUNDAY. STILL MUGGY ON SATURDAY AND WILL HEADLINE
HEAT INDICES OF 100 TO 105 DEGREES...BUT NOT QUITE ENOUGH FOR A
HEAT ADVISORY. BEHIND FRONT ON SUNDAY...1025 MB HIGH BUILDS DOWN THE
COAST WITH DEWPOINTS DROPPING INTO THE 60S AND MAX TEMPS ABOUT 6 TO
8 DEGREES COOLER.
&&
.LONG TERM...SUBTROPICAL RIDGE WILL BE SUPRESSED TO THE SOUTH FOR
MUCH OF THE NEXT WORKWEEK WITH ACTIVE WESTERLIES ACROSS OUR REGION.
EXPECT A DIURNALLY DRIVEN CONVECTIVE REGIME WITH 20-30 PCT POPS
DURING THE CLIMATOLOGICALLY FAVORED TIME OF DAY. TEMPS REMAIN
NEAR SEASONAL NORMS.
&&
.MARINE...HI PRES AND TROF TO OUR S. WINDS GRNLY SW 15-20KT AND SEAS
4-5 FT...BUT DID RECENTLY GET A REPORT OF 6 FT SEAS FRM A BOAT
HEADING S OUT OF BEAUFORT INLET. MAY HEADLINE CAUTION S OF
HATTERAS FOR TNGT AS CONT SW FETCH HAS PROBABLY BUILT THE SEAS TO
AROUND OR JUST UNDER SCA LIMITS...AND THIS SUPPORTED BY 41025
REPORTS. MUCH OF THE SAME SAT UNTIL THE FRONT MVS THRU...WHICH IS
NOW PROGD BY THE MDLS ARND 00Z SUN N WTRS AND 06Z SUN S WTRS. CUD
SEE A PD OF SOLID NE 20KT WINDS ON SUN AS HI PRES BLD TO OUR N. MORE
TRANQUIL COND ON MON AS HI PRES BLD OVER OR JUST E OF OUR WTRS.
&&
.AVIATION...FOR THIS AFTERNOON AND EVENING WILL HAVE TO WATCH OUT
FOR PSBLTY OF BROKEN LINE OF CONVECTION W/ BKN030CB MVG THRU THE
AREA...OTHERWISE SCT030 CU REST OF THE IS AFTERNOON...THEN SOME
MIDCLOUDS LEFTOVER FROM CONVECTION THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
MHX 77 88 72 81 / 30 30 30 10
EWN 75 91 70 84 / 30 30 30 10
HSE 77 84 72 78 / 30 30 30 10
PGV 77 90 70 84 / 30 30 30 10
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
&&
11/COLLINS - PUBLIC/FIRE
17/PETRO - MARINE/AVIATION
Hazardous weather outlook, Jun 18, 4:06 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 AM EDT FRI JUN 18 2004
NCZ029-044>047-079>081-090>095-098-103-104-190905-
BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC-
LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC-
OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC-
TYRRELL NC-WASHINGTON NC-
INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT...
BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK...
EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND...
HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE...
KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR...
MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN...
NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL...
SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW...
WASHINGTON AND WILLIAMSTON
506 AM EDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY
DANGEROUS HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED ACROSS ALL
OF EASTERN NORTH CAROLINA EXCEPT FOR THE OUTER BANKS THIS AFTERNOON.
HEAT INDICES ALONG THE OUTER BANKS WILL BE 100 TO 105 DEGREES.
LOCALLY HEAVY RAIN IS POSSIBLE AS SCATTERED THUNDERSTORMS DEVELOP
DURING THE AFTERNOON. INLAND AREAS HAVE THE BEST CHANCE TO RECEIVE
THE HEAVY RAIN.
THERE IS A MODERATE THREAT FOR RIP CURRENTS SOUTH OF CAPE HATTERAS
TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 18, 6:12 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
712 PM EDT FRI JUN 18 2004
NCZ029-044-045-079-190015-
GREENE-WASHINGTON-MARTIN-PITT-
712 PM EDT FRI JUN 18 2004
...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...WASHINGTON AND
GREENE COUNTIES UNTIL 830 PM EDT...
AT 712 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 10 MILES
NORTHWEST OF PLYMOUTH TO 29 MILES NORTHWEST OF SNOW HILL...MOVING
EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PLYMOUTH AT
815 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
GREENVILLE AND WILLIAMSTON.
WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE
AMOUNT OF DEADLY LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
10
Special weather statement, Jun 18, 7:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
805 PM EDT FRI JUN 18 2004
NCZ029-044>047-079>081-090>093-103-190100-
TYRRELL-OUTER BANKS DARE-MAINLAND
DARE-BEAUFORT-DUPLIN-JONES-LENOIR-GREENE-CRAVEN-MAINLAND
HYDE-WASHINGTON-MARTIN-PITT-
805 PM EDT FRI JUN 18 2004
...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...WASHINGTON...
MAINLAND HYDE...CRAVEN...GREENE...LENOIR...JONES...DUPLIN...
BEAUFORT...MAINLAND DARE...OUTER BANKS DARE AND TYRRELL COUNTIES
UNTIL 900 PM EDT...
AT 805 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM NORTH OF MANTEO
TO GREENVILLE...AND SOUTH TO NEAR CLINTON...MOVING SOUTHEAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WINTERVILLE AT 810 PM
EDT...KITTY HAWK AT 815 PM EDT...WOODLEY AT 820 PM EDT...MOSS HILL
AT 825 PM EDT...KILL DEVIL HILLS AT 830 PM EDT...WYSE FORK AT 835 PM
EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE
BELHAVEN...BEULAVILLE...COLUMBIA...GREENVILLE...KENANSVILLE...KINSTON
...LA GRANGE...MANNS HARBOR...MANTEO...NAGS HEAD... PLYMOUTH...
TRENTON...WASHINGTON AND WILLIAMSTON.
THESE STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...ESPECIALLY
OVER MARTIN AND WASHINGTON COUNTIES. WIND GUSTS OF 30 TO 40 MPH CAN
BE EXPECTED AS WELL. HEAVY RAINFALL WILL CAUSE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS.
MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING.
STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
10
Thunderstorm Wind, Pitt
- When
- June 18, 7:45 PM EST
- Where
- Pitt County, Grimesland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.567, -77.200
Trained spotter reported small boats flipped over at a marine dealership, and small trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Hail and Damaging Winds in Texas, June 18, 2004$110,000 · 1.75 in hail · 6 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405021.